Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 105, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2008, 2:29 PM EDT for Bourbon County, Fayette County, Scott County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 26, 2008, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Bourbon County, KY, Fayette County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 117 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:10 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 26, 1:10 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 110 PM EDT THU JUN 26 2008 .LATE MORNING UPDATE... A SOUTHWEST FLOW WILL CONTINUE TO BRING WARM AND MOIST AIR INTO THE REGION THIS AFTERNOON. BEST INSTABILITY REMAINS NORTH OF THE FORECAST AREA BUT LIS ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA DROP TO -3 TO -4. WITH NO UPPER LEVEL TRIGGER WE WILL KEEP POPS IN THE ISOLATED TO LOW CHANCE CATEGORY. CURRENT MAXIMUM TEMPERATURES LOOK TOO BE ON TRACK. UPDATED FORECAST OUT SHORTLY. SHORT RANGE (TODAY AND TONIGHT)... UPPER AIR FLOW CONTINUES IN A ZONAL MANNER ACROSS THE NORTHER TIER OF STATES NEAR THE CANADIAN BORDER. EARLY THIS MORNING...AS HAS BEEN THE CASE OVER THE PAST SEVERAL DAYS...WEAK SHALLOW DISTURBANCES EMBEDDED WITHIN THIS FLOW COUPLED WITH THE INFLUENCES OF MESO-VORTICIES LEFT OVER FROM PREVIOUS CONVECTION AND THE NOCTURNAL JET HAS DETERMINED WHERE OVERNIGHT CONVECTION DEVELOPS. SCATTERED THUNDERSTORMS ARE OCCURING NOW ACROSS CENTRAL INDIANA ALONG AN EAST WEST BOUNDARY LEFT OVER FROM A CONVECTIVE COMPLEX THAT CROSSED THE STATE EARLIER THIS AFTERNOON. ANOTHER MESO-SCALE CONVECTIVE SYSTEM IS SAGGING SOUTH ACROSS NORTHEASTERN MISSOURI. KENTUCKY IS UNDER THE INFLUENCE OF THE TYPICAL MID-SUMMER SUB-TROPICAL RIDGE CURRENTLY CENTERED ACROSS OUR SOUTHEASTERN STATES. LIGHT SOUTHWESTERLY FLOW HAS BROUGHT HEAT AND INCREASED HUMIDITY. THIS WILL CONTINUE TODAY WITH EXPECTED HIGHS IN THE LOWER 90S. FORECAST SOUNDINGS SHOW AMPLE INSTABILITY THIS AFTERNOON WITH MAXIMUM CAPE VALUES APPROACHING 2500 JOULES (GFS FORECAST) AND NOT MUCH OF A MID LEVEL CAP. HOWEVER A TRIGGER MECHANISM FOR CONVECTION THIS AFTERNOON SEEMS TO BE LACKING. THE SREF AND NAM HINT AT A BETTER CHANCE OF SCATTERED AFTERNOON STORMS ALONG AND NORTH OF THE OHIO RIVER...POSSIBLY RELATED FROM OUTFLOW BOUNDARIES SAGGING SOUTHEAST FROM MORE WIDESPREAD STORMS EXPECTED TO OUR NORTHWEST. THE GFS ON THE OTHER HAND SHOW LITTLE CONVECTIVE DEVELOPMENT OVER THE REGION AT ALL. WILL GO WITH 20 TO 30% POPS ACROSS SOUTHERN INDIANA...DIMINISHING PRECIP CHANCES TO 20 PERCENT ACROSS OUR SOUTH. BASED ON THE ABOVE MENTIONED FORECAST SOUNDINGS WITH HIGH CAPE AND DRY MID-LEVELS...ANY ISOLATED STORMS THAT DO DEVELOP LATE TODAY MAY BECOME MARGINALLY SEVERE WITH SMALL HAIL AND THE POTENTIAL FOR WET MICROBURSTS. ISOLATED STORMS WILL DIMINISH THIS EVENING. TEMPERATURES WILL STAY WARM...NOT DROPPING MUCH BELOW 70. .LONG TERM (FRI THRU WED)... FRI THRU SAT NIGHT... TSTM CHCS WILL BE INCRSG DURG THIS PERIOD...MAXING OUT LATE SAT/SAT NIGHT. MODELS CONTINUE TO SHOW LARGE SCALE PATTERN AMPLIFICATION THRU THE PERIOD WITH SIGNIFICANT HEIGHT FALLS FOR OUR AREA... ESPECIALLY BY SAT NIGHT...AS LONG WAVE TROF DIGS SEWD INTO THE MID MS/OH VLYS. ASSOCIATED CDFNT WILL DROP SEWD AND APPROACH OUR NRN FA BY LATE SAT AND LIKELY REACH INTO CENTRAL KY BY 12Z SUN. GFS A BIT SLOWER THAN NAM WITH TIMING...WILL USE A COMBO OF THE SREF AND THE MEAN GFS TO INCREASE TSTM CHCS TO LIKELY BY LATE SAT/SAT NIGHT AS THE ENSEMBLES INDICATE HIEST QPF/POPS FROM 21Z SAT TO 06Z SUN. THIS ALSO WOULD BE A PRIME TIME FOR SVR STORMS WITH LARGE AND MESOSCALE FORCING. TIL THEN...WILL LEAVE SCT TERMINOLOGY POPS FOR FRI/FRI NIGHT WITH A DIURNAL MAX AS MOISTURE INCREASES SLOWLY. WILL RAISE TEMPS A BIT ON FRI...THEY SHUD BE SIMILAR TO TDA. SUN THRU WED... WILL LEAVE THIS PERIOD DRY FOR NOW...THOUGH IF THE SLOWER GFS IS CORRECT ...CHC POPS MAY NEED TO BE INSERTED AT LEAST FOR EARLY SUN WITH THE SLOWER FRONTAL TIMING. PREV DISC FOR THIS PERIOD FOLLOWS: FCST IS A BIT DIFFICULT AT THIS POINT SINCE IT DEPENDS ON HOW FAST THE FRONT MOVES THROUGH THE REGION. AS MENTIONED ABOVE...IF THE TREND TURNS OUT BE SLOWER...THEN WELL HAVE MORE CLOUDS IN FOR SUN/MON WITH SLIGHTLY COOLER TEMPS...AND A POSSIBILITY OF RAIN. FOR NOW HAVE LEANED HEAVILY ON THE ENSEMBLE SOLUTIONS HERE WHICH ARE A BIT MORE OPTIMISTIC FOR DRY CONDITIONS SUNDAY-WED AS WE WILL BE ENTRENCHED IN DEEP NW FLOW. HOWEVER BY AROUND DAYS 6-7 (TUE-WED)...THE TROF IN THE EAST LOOKS TO LIFT OUT WITH H5 HEIGHTS REBUILDING LEADING TO A MODERATION IN TEMPS AND DRIER CONDITIONS. HIGHS THROUGH THE PD WILL BE IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S. && .AVIATION (18Z TAFS)... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL KENTUCKY THIS AFTERNOON SO WE WILL MENTION VCTS IN THE TAFS AND UPDATE WHEN THUNDERSTOMS BEGIN TO APPROACH A TAF SITE. THE STORMS WILL DIMINISH AT BY MIDNIGH WITH VFR CONDITIONS EXPECTED THROUGH 18Z FRIDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...JA LONG TERM....DK AVIATION.....JA
Hazardous weather outlook, Jun 26, 10:45 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EDT THU JUN 26 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1045 AM EDT (945 AM CDT) THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MOST LIKELY ACROSS SOUTHERN INDIANA. STRONG INSTABILITY LATE THIS AFTERNOON COUPLED WITH DRY AIR ALOFT MAY ALLOW SOME STORMS TO BECOME STRONG. SMALL HAIL AND GUSTY WINDS ASSOCIATED WITH WET MICROBURSTS WILL BECOME A THREAT WITH ANY STRONGER STORMS. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL ALSO ACCOMPANY ANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL APPROACH THE OUTLOOK AREA SATURDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY FRIDAY AFTERNOON AND EVENING IN A MOIST...UNSTABLE ENVIRONMENT. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS BY SATURDAY AFTERNOON THROUGH MIDNIGHT SUNDAY. SOME OF THESE STORMS MAY BE SEVERE WITH POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALL STORMS WILL PRODUCE DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. JSD/DK
In the hours before
Special weather statement, Jun 26, 1:48 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 148 PM EDT THU JUN 26 2008 KYZ035>037-039>043-046>049-054>057-262000- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND 148 PM EDT THU JUN 26 2008 SEVERAL CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE BLUEGRASS REGION OF CENTRAL KENTUCKY THROUGH 3 PM EDT. ONE OF THESE STORMS WILL MOVE ACROSS LEXINGTON BETWEEN 2 AND 2:30 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH... SMALL HAIL... A BRIEF PERIOD OF HEAVY RAIN... AND DANGEROUS CLOUD TO GROUND LIGHTING. IF DRIVING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON ROADS. JA
Local storm report, Jun 26, 2:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM LIGHTNING 2 SE FRANKFORT 38.17N 84.84W
06/26/2008 FRANKLIN KY EMERGENCY MNGR
*** 1 INJ *** 1 PERSON STRUCK BY LIGHTNING IN AREA OF
INDUSTRIAL PARK
&&
BOXELLSpecial weather statement, Jun 26, 2:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 216 PM EDT THU JUN 26 2008 KYZ036-037-041-042-261900- BOURBON-FAYETTE-HARRISON-SCOTT- 216 PM EDT THU JUN 26 2008 AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF GEORGETOWN...AND MOVING EAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:58 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 32 min |
| Jun 26, 3:05 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 15 min |
| Jun 26, 6:43 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 47 min |
| Jun 26, 6:48 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 42 min |
| Jun 26, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.